MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1080/15563650701261488

Медицинская библиотека · Clinical toxicology (Philadelphia, Pa.) · 2008

Pediatric fatality secondary to EDTA chelation.

Baxter Arla J, Krenzelok Edward P

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND

Chelation therapy has emerged as a popular treatment modality to remove heavy metals that are thought to cause autism. We report a fatality that occurred as a consequence of chelation therapy for autism when the incorrect form of EDTA was administered.

CASE REPORT: A five-year-old autistic male was being chelated in a physician's office. While receiving his third treatment he went into cardiac arrest. It was not determined until after the child's death that he had been given edetate disodium rather than edetate calcium disodium, causing profound hypocalcemia and triggering the cardiac events that led to his death.

DISCUSSION: In 1991, the CDC recommended using only edetate calcium disodium, not edetate disodium, to children because edetate disodium may induce tetany and possible hypocalcemia as illustrated in this case.

CONCLUSION

The use of chelation therapy in autistic children has not been validated and can have tragic consequences.

Для цитирования: Baxter Arla J, Krenzelok Edward P. Pediatric fatality secondary to EDTA chelation.. Clinical toxicology (Philadelphia, Pa.). 2008. DOI: 10.1080/15563650701261488.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.